advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Kentucky, USA:

Since beginning a regimen of Lantus and NovoLog three months ago, I have had some morning readings in the 200-250 mg/dl [11.1-13.9 mmol/L] range, and my glucose levels have been up and down ever since going on these two insulins. When I checked at around 3:00 am, I was in the mid to low 40s mg/dl [2.2 mmol/L] so I was told then to reduce the Lantus by 3-5 units to keep from getting so low in the middle of the night. This seems to work most of the time, but I still have higher than normal readings in the morning at least twice per week. My hemoglobin A1c has consistently been between 6.5-7% for many years, but these ups and downs make me feel badly. If I have had nothing to eat since dinner the night before, what's causing the high reading? Am I just having a hard time getting used to it after using another insulin for over 30 years?

Answer:

I am sorry you are feeling badly. It is true that there is some variability with a long-acting insulin like Lantus (insulin glargine). It sounds like you may need some additional NovoLog to keep your sugars down after the breakfast meal. It is not unusual to have more insulin resistance in the morning than at other times. You need to have a diabetes care team that will work with you to improve your sugars and improve your consistency throughout the day. I think that it is worth the extra work, because once you have it down, it gives you more flexibility.

JTL

DTQ-20030123112211
Original posting 5 Feb 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.